Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 25, NWS Jackson, KY

March 23, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 23, 2011, 6:55 PM EDT for 4 counties in Kentucky. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 6:55 PM EDT (22:55 UTC)
Expired
Mar 23, 2011, 7:30 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY

The radar

The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:55 PM EDTHAIL 0.88Marydell, KY
Mar 23, 6:58 PM EDTHAIL 0.88Lake, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS53 KJKL 232255
SVRJKL
KYC051-121-125-131-232330-
/O.NEW.KJKL.SV.W.0025.110323T2255Z-110323T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
655 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  WEST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 730 PM EDT

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLACKWATER...OR 11 MILES SOUTHWEST OF MANCHESTER...AND MOVING EAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLETCHER...SPRULE...FOUNT...PIGEONROOST...HAVEN...WOOLLUM...
  COTTONGIN...HERRON...SIBERT...JONSEE...HIMA...PARK VALLEY...
  HOUSE...BLUEHOLE...LINCOLN...BOHO...OGLE...GOOSE ROCK...BOTTO AND
  LIPPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

LAT...LON 3711 8345 3695 8349 3701 8397 3714 8399
TIME...MOT...LOC 2255Z 275DEG 40KT 3704 8388
WIND...HAIL 60MPH 1.50IN

$$

GEOGERIAN
3 follow-up statements
789 
WWUS53 KJKL 232303
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT WED MAR 23 2011

KYC125-232313-
/O.CAN.KJKL.SV.W.0025.000000T0000Z-110323T2330Z/
LAUREL KY-
703 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAUREL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3713 8385 3711 8345 3695 8349 3700 8387
TIME...MOT...LOC 2303Z 275DEG 40KT 3703 8377

$$

KYC051-121-131-232330-
/O.CON.KJKL.SV.W.0025.000000T0000Z-110323T2330Z/
CLAY KY-LESLIE KY-KNOX KY-
703 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KNOX...WEST CENTRAL LESLIE AND SOUTHERN CLAY COUNTIES UNTIL 730 PM
EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WOOLLUM...OR 8 MILES SOUTH OF MANCHESTER...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BOHO...OGLE...GOOSE ROCK...BOTTO...LIPPS...BRIGHTSHADE...
  PLANK...ICE CLIFF...ASHERS FORK...MARCUM...CREEKVILLE...SPRING
  CREEK...SKIDMORE...GARDNER...QUEENDALE AND ROARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3713 8385 3711 8345 3695 8349 3700 8387
TIME...MOT...LOC 2303Z 275DEG 40KT 3703 8377
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
959 
WWUS53 KJKL 232321
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT WED MAR 23 2011

KYC051-121-131-232330-
/O.CON.KJKL.SV.W.0025.000000T0000Z-110323T2330Z/
CLAY KY-LESLIE KY-KNOX KY-
721 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KNOX...WEST CENTRAL LESLIE AND SOUTHEASTERN CLAY COUNTIES UNTIL 730
PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ASHERS FORK...OR 14 MILES SOUTHWEST OF HYDEN...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OFSOUTHWESTERN LESLIE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3712 8369 3711 8345 3695 8349 3698 8371
TIME...MOT...LOC 2321Z 275DEG 40KT 3701 8352
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
710 
WWUS53 KJKL 232329
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
729 PM EDT WED MAR 23 2011

KYC051-121-131-232339-
/O.EXP.KJKL.SV.W.0025.000000T0000Z-110323T2330Z/
CLAY KY-LESLIE KY-KNOX KY-
729 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX...WEST
CENTRAL LESLIE AND SOUTHEASTERN CLAY COUNTIES WILL EXPIRE AT 730 PM
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3712 8369 3711 8345 3695 8349 3698 8371
TIME...MOT...LOC 2329Z 275DEG 40KT 3699 8341

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:49 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 23, 2:49 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
249 PM EDT WED MAR 23 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

LINE OF THUNDERSTORMS HAS FIRED ALONG AND AHEAD OF A FRONTAL BOUNDARY
CURRENTLY MOVING INTO THE SOUTHERN OHIO VALLEY...EXTENDING FROM
ROUGHLY NORTH WEBSTER IN INDIANA SOUTHWEST TO LITTLE ROCK AR. SEVERAL
LINE SEGMENTS...CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED WELL AHEAD
OF THE FRONT. CONSEQUENTLY EASTERN KENTUCKY WILL BE UNDER THE THREAT
OF SEVERE THUNDERSTORMS INTO THE EVENING HOURS...AND A TORNADO WATCH
HAS BEEN ISSUED UNTIL 9 PM. HAIL AND DAMAGING WINDS WILL BE THE
BIGGEST THREAT...BUT A TORNADO OR TWO CAN NOT BE RULED OUT.

COLDER AIR WILL RUSH IN LATE TONIGHT...AND INTO THE EARLY MORNING
HOURS OF THURSDAY. DEPENDING ON HOW FAST THE COLD AIR GETS INTO THE
AREA AND HOW LONG SHOWERS LINGER...WE COULD SEE A CHANGE OVER TO
SOME LIGHT SNOW SHOWERS BY THURSDAY MORNING. FOR THE FORECAST WENT
AHEAD AND INCLUDED A MIX OF RAIN AND SNOW SHOWERS EARLY THURSDAY
MORNING AS SHOWERS TAPER OFF. HOWEVER...THERE WILL BE NO SNOW
ACCUMULATION.

FOR TEMPS...GENERALLY USED A BLEND OF THE LATEST MODEL GUIDANCE WITH
INHERITED TEMPS...MORE TO CAPTURE THE TRENDS THAN ANYTHING ELSE.
EXPECT FOR THE OUR BLUEGRASS COUNTIES WHERE SOME PARTIAL CLEARING
SHOULD HELP RAISE AFTERNOON TEMPS...EXPECT FAIRLY STEADY TO FALLING
TEMPS THROUGH THE DAY THURSDAY.

.LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED

THERE IS OVERALL BASIC AGREEMENT IN THE MODELS THAT THE WEATHER
PATTERN FROM THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK WILL BE
ACTIVE. CONSENSUS IS THAT WE WILL BE IN A COOLER AND WETTER PATTERN
WITH TEMPERATURES BELOW NORMAL. HOWEVER...THERE IS CONSIDERABLE
VARIABILITY IN THE DETAILS AND THIS INCREASES UNCERTAINTY IN THE
DETAILS OF THE FORECAST. THE FRONT WHICH WILL SWING THROUGH THE AREA
TONIGHT WILL MOVE WELL TO OUR SOUTH...BUT WILL MOVE BACK NORTH AS A
WARM FRONT AND BE IN THE VICINITY OF THE NORTHERN GULF COAST STATES
OR TN VALLEY BY FRIDAY NIGHT. WAVE WILL MOVE EAST ALONG FRONT
BRINGING A CHANCE OF RAIN FOR THE WEEKEND. THE STRENGTH OF THIS WAVE
IS UNCERTAIN...AND THUS THE CHANCES OF RAIN AND AMOUNTS OF RAIN ARE
UNCERTAIN. FOR NOW WILL BRING A SLIGHT CHANCE OF RAIN TO OUR SOUTHERN
FORECAST AREA ON FRIDAY...WITH CHANCES FOR THE ENTIRE AREA OVER THE
WEEKEND. WILL THEN GO WITH A DRY FORECAST FOR SUNDAY NIGHT...BUT THEN
BRING CHANCES OF RAIN BACK FOR EARLY NEXT WEEK AS ANOTHER WAVE MOVES
EAST. THERE IS EVEN MORE UNCERTAINTY WITH THIS NEXT SYSTEM...AS THE
00Z ECMWF POINTS TOWARDS THIS AS THE MOST POTENT OF THE SYSTEMS TO
AFFECT US OVER THE NEXT WEEK...BUT THE 12Z GFS IS DOWNPLAYING THIS.
IN EITHER CASE WILL NEED TO CARRY CHANCE PROBABILITIES FOR MONDAY
AND TUESDAY WITH ONLY A SLIGHT CHANCE IN NORTHEAST AREAS ON
WEDNESDAY.

&&

.AVIATION.../18Z TO 18Z/

GUSTY SURFACE WINDS WILL PERSIST AT THE TERMINAL LOCATIONS
THROUGHOUT THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MOVE INTO
THE AREA DURING THE FIRST COUPLE HOURS OF THE TAF PERIOD AND
CONTINUE TO AFFECT EASTERN KENTUCKY THROUGH AT LEAST 02Z. THESE
THUNDERSTORMS WILL BRING STRONG GUSTY WINDS OVER 30KTS AND IFR
VISIBILITIES TO THE AREA UNTIL STORMS MOVE COMPLETELY OUT OF THE
AREA AFTER 06Z. AFTER 06Z...IFR TO MVFR CIGS LIKELY TO LINGER
THROUGH THE END OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...RAY
LONG TERM...SBH
AVIATION...MACZKO
Hazardous weather outlook, Mar 23, 4:07 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT WED MAR 23 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
407 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING.
THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WHERE SHOWERS LINGER IN FAR SOUTHEAST KENTUCKY EARLY THURSDAY...A FEW
SNOW FLAKES MAY MIX IN WITH THE RAIN. IF SNOW MIXES WITH THE RAIN
THERE WILL BE NO ACCUMULATION.

TEMPERATURES WILL FALL BELOW FREEZING THURSDAY NIGHT...AND SOME AREAS
WILL HAVE FROST.

.SPOTTER INFORMATION STATEMENT...

THIS EVENING...SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE.

SBH

In the hours before

Local storm report, Mar 23, 6:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
640 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             SCIENCE HILL            37.18N 84.64W
03/23/2011  E1.25 INCH       PULASKI            KY   PUBLIC

            EVENT OCCURRED BETWEEN 617 AND 632 PM.

&&

JCARICO
Local storm report, Mar 23, 6:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             5 NE SOMERSET           37.13N 84.55W
03/23/2011  E1.00 INCH       PULASKI            KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Mar 23, 6:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             5 N KEAVY               37.07N 84.17W
03/23/2011  E1.75 INCH       LAUREL             KY   BROADCAST MEDIA

&&

JCARICO
Special weather statement, Mar 23, 6:49 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
649 PM EDT WED MAR 23 2011

KYZ110-113-120-232315-
FLOYD-PIKE-KNOTT-
649 PM EDT WED MAR 23 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT WEDNESDAY EVENING...

   SOUTHERN FLOYD...
   PIKE AND
   EAST CENTRAL KNOTT.

AT 649 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR BLUE MOON...OR
10 MILES WEST OF PIKEVILLE...MOVING EAST AT 55 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PIKEVILLE
AROUND 655 PM EDT...CHLOE AROUND 700 PM EDT...FISHTRAP LAKE AROUND
705 PM EDT...BIGGS AROUND 710 PM EDT...FEDSCREEK AROUND 715 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Mar 23, 6:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             1 SSE LONDON            37.11N 84.07W
03/23/2011  E1.25 INCH       LAUREL             KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Mar 23, 6:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 N JACKSON             37.59N 83.38W
03/23/2011  E1.00 INCH       BREATHITT          KY   NWS EMPLOYEE

&&

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:38 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more37 min
Mar 23, 2:49 PM EDTSevere Thunderstorm WarningJKLBell, Harlan26 min
Mar 23, 3:07 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley23 min
Mar 23, 4:12 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more33 min
Mar 23, 4:44 PM EDTSevere Thunderstorm WarningJKLElliott, Magoffin, Menifee, Morgan31 min
Mar 23, 4:56 PM EDTSevere Thunderstorm WarningJKLMenifee, Montgomery, Morgan, Powell, Wolfe34 min
Mar 23, 5:10 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Morgan35 min
Mar 23, 5:11 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more4 hr
Mar 23, 5:39 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle36 min
Mar 23, 5:46 PM EDTTornado WarningJKLPulaski29 min
Mar 23, 5:50 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Wolfe25 min
Mar 23, 6:04 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle26 min
Mar 23, 6:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more28 min
Mar 23, 6:28 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle32 min
Mar 23, 6:36 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Leslie, Owsley, Perry24 min
Mar 23, 7:50 PM EDTFlash Flood WarningJKLHarlan, Leslie73 min
Mar 23, 7:59 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more63 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.